Alert archive / Alabama / Frost Advisories in 2011
Frost Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Oct 20, 2011, 3:21 AM CDT for 8 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Oct 21, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 3:21 AM CDT (08:21 UTC)
- In effect from
- Oct 21, 2011, 4:00 AM CDT
- Expired
- Oct 21, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WWUS74 KMOB 200821 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 321 AM CDT THU OCT 20 2011 ...PATCHY FROST EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... .A COMBINATION OF AN UNSEASONABLY COLD AIRMASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR PATCHY FROST TO FORM OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT...GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. ALZ051>058-MSZ067-075-076-201630- /O.NEW.KMOB.FR.Y.0001.111021T0900Z-111021T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...GREENVILLE...LUVERNE... BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA 321 AM CDT THU OCT 20 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * EVENT...PATCHY FROST OVER INLAND AREAS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. * TIMING...PATCHY FROST DEVELOPS AFTER 4 AM AND DISSIPATES SHORTLY AFTER SUNRISE FRIDAY. * IMPACT...PATCHY FROST WILL HARM SENSITIVE UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SUFFER FROST BURN IF LEFT UNCOVERED. && $$
3 follow-up statements
253 WWUS74 KMOB 201812 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 112 PM CDT THU OCT 20 2011 ...PATCHY FROST EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... .A COMBINATION OF AN UNSEASONABLY COLD AIRMASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR PATCHY FROST TO FORM OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. ALZ051>058-MSZ067-075-076-210215- /O.CON.KMOB.FR.Y.0001.111021T0900Z-111021T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...GREENVILLE...LUVERNE... BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA 112 PM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... * EVENT...PATCHY FROST OVER INLAND AREAS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. * TIMING...PATCHY FROST DEVELOPS AFTER 4 AM AND DISSIPATES SHORTLY AFTER SUNRISE FRIDAY. * IMPACT...PATCHY FROST WILL HARM SENSITIVE UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SUFFER FROST BURN IF LEFT UNCOVERED. && $$
445 WWUS74 KMOB 201948 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 248 PM CDT THU OCT 20 2011 ...PATCHY FROST EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... .A COMBINATION OF AN UNSEASONABLY COLD AIRMASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR PATCHY FROST TO FORM OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. ALZ051>058-MSZ067-075-076-210400- /O.CON.KMOB.FR.Y.0001.111021T0900Z-111021T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...GREENVILLE...LUVERNE... BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA 248 PM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... * EVENT...PATCHY FROST OVER INLAND AREAS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. * TIMING...PATCHY FROST DEVELOPS AFTER 4 AM AND DISSIPATES SHORTLY AFTER SUNRISE FRIDAY. * IMPACT...PATCHY FROST WILL HARM SENSITIVE UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SUFFER FROST BURN IF LEFT UNCOVERED. && $$
921 WWUS74 KMOB 210439 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1139 PM CDT THU OCT 20 2011 ...PATCHY FROST EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... .A COMBINATION OF AN UNSEASONABLY COLD AIRMASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR PATCHY FROST TO FORM OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT... GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. ALZ051>058-MSZ067-075-076-211245- /O.CON.KMOB.FR.Y.0001.111021T0900Z-111021T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...GREENVILLE...LUVERNE... BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA 1139 PM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... * EVENT...PATCHY FROST OVER INLAND AREAS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA TO LUVERNE ALABAMA. * TIMING...PATCHY FROST DEVELOPS AFTER 4 AM AND DISSIPATES SHORTLY AFTER SUNRISE FRIDAY. * IMPACT...PATCHY FROST WILL HARM SENSITIVE UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SUFFER FROST BURN IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Oct 19, 11:44 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 19, 11:44 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1144 PM CDT WED OCT 19 2011
.AVIATION UPDATE (06Z ISSUANCE)...FOR ALL AREAS...VFR THROUGH THE
PERIOD EXCEPT SOME MVFR IN PLACES DUE TO CIGS. EXPECT WIND TO DIE
DOWN OVERNIGHT EXCEPT NEAR THE COAST.
******PREV DISCUSSIONS ISSUED 510 PM CDT WED OCT 19 2011*****
SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)CURRENTLY OVER THE CONUS
AND SURROUNDING AREAS...AN UPPER LOW IS SPINNING OVER THE LOWER OHIO
RIVER VALLEY...WITH A SURFACE LOW OVER OH/WV. A STRONG COLD FRONT
WRAPPED SOUTH ALONG THE EAST COAST BEFORE HEADING SOUTHWEST OVER THE
NORTHERN GULF OF MEXICO. THE CENTER OF THE COLD AIR MASS STRETCHED
SOUTH ALONG THE MISS RIVER VALLEY BEFORE TURNING SOUTHEAST OVER
TENN...TOWARDS FL.
THROUGH TONIGHT...THE MODEL PHYSICALS ARE ADVERTISING A LESSENING OF
THE AIRMASS PUSH PRESENT OVER THE FA TODAY...WITH 1000-500MB
THICKNESSES SEEING AN EASTERLY AS APPOSED TO SOUTHERLY PUSH THROUGH
TONIGHT. THIS MEANS A DECREASE IN THE WINDS...BUT NOT CALM...
TONIGHT...AND A MUCH COOLER NIGHT. HAVE LEANED TOWARDS THE SLIGHTLY
WARMER GFS/MAV SOLUTIONS AS FEEL WITH THE COLD PUSH DECREASING AND
WINDS STILL UP A BIT...ENOUGH MIXING WILL OCCUR TO JUSTIFY THE
SLIGHTLY WARMER TEMPS.
FOR THURSDAY...AM EXPECTING TEMPS TO REBOUND A BIT...BUT STILL REMAIN
BELOW SEASONAL NORMS. NAM/MET STILL REMAINS A BIT COOLER ALONG THE
COAST...BUT ONLY BY A DEGREE OR TWO. FEEL WITH NORTHERLY FLOW STILL
EXPECTED...BUT THE THICKNESS RISING A BIT...AM BUMPING UP TOWARDS THE
GFS/MAV NUMBERS.
FOR THURSDAY NIGHT...SURFACE HIGH PRESSURE MOVES TOWARDS THE
FA...ALLOWING WINDS TO SETTLE OVER MOST OVER THE AREA...AND WITH
TEMPS FALLING BELOW 35 DEGREES OVER A SIGNIFICANT PORTION OF THE
AREA...PATCHY FROST IS LIKELY. STILL A BIT BORDERLINE AND TOO EARLY
FOR AN ADVISORY...SO JUST HAVE PATCHY FROST IN THE TEXT OF THE
FORECAST...MAINLY OVER THE NORTHERLY HALF OF THE AREA ATTM.
FOR FRIDAY...SURFACE HIGH PRESSURE CONTINUES TO SHIFT WEST TOWARDS
THE FA ALLOWING THE NORTHERLY FLOW TO EASE EVEN MORE AND ALLOW TEMPS
TO RISE A BIT MORE. STILL EXPECTING TEMPS TO BE ON THE COOL SIDE OF
NORMAL...THOUGH.
FOR FRIDAY NIGHT...AM EXPECTING PRETTY MUCH THE SAME AS THE PREVIOUS
NIGHT...WITH DRY CONDITIONS AND LIGHT FLOW AS SHIFTS OVER AND NORTH
OF THE FA.
LONG TERM...(SATURDAY ON)SURFACE HIGH PRESSURE SHIFTS EASTWARD AND
WEAKENS AS A SERIES OF UPPER DISTURBANCES PASSING OVER THE EASTERN
CONUS DIG AN UPPER TROUGH JUST OVER THE CONUS EAST OF THE MISS RIVER.
BUT BY MONDAY...THE TROUGH SWINGS EAST OF THE FA AND SURFACE HIGH
PRESSURE BUILDS OVER THE SOUTHERN PLAINS. THROUGH THE FIRST HALF OF
THE COMING WEEK...THIS SURFACE HIGH PRESSURE GETS SHIFTED EAST...TO
OVER THE THE SOUTHEASTERN ATLANTIC SEABOARD BY TUESDAY NIGHT...AND
ALLOWING TEMPS TO RISE BACK ABOVE SEASONAL NORMS. WITH THE SHIFT OF
THE SURFACE HIGH EAST OF THE AREA...ONSHORE FLOW RETURNS ALONG WITH
GULF MOISTURE. GUIDANCE DISAGREES ATTM ON WHETHER A DIGGING UPPER
TROUGH DEVELOPING OVER THE PLAINS PUSHES A FRONT ACROSS THE FA(GFS)
OR KEEPS IT TO THE NORTHWEST LONGER BEFORE PUSHING IT OVER THE FA THE
FOLLOWING WEEKEND(ECMWF)
AVIATION...[19/18Z ISSUANCE]...CLEAR SKIES WILL RETURN THROUGH THE
REMAINDER OF THE TAF FORECAST AFTER 20/01Z. OTHERWISE THE MAIN
CONCERN WILL BE NORTHWEST WINDS 15-18 KNOTS WITH HIGHER GUSTS THIS
AFTERNOON DECREASE TO 7-10 KNOTS TONIGHT. /22
MARINE...A STRONG LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST
STATES MOVES NORTHWARD UP THE EASTERN STATES THROUGH FRIDAY WHILE
HIGH PRESSURE BUILDS INTO THE CENTRAL GULF COAST STATES. STRONG
OFFSHORE WINDS WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT
THEN SUBSIDE ON THURSDAY. A GENERALLY LIGHT OFFSHORE FLOW WILL OCCUR
THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS OVER THE REGION. /22
FIRE WEATHER...STRONG NORTHWESTERLY FLOW WILL CONTINUE TO USHER IN
COLDER AND DRIER AIR. THIS FLOW WILL SETTLE SOMEWHAT TONIGHT...BUT
IS EXPECTED TO RISE AGAIN THURSDAY. THERE WILL BE S SLOW SHIFT IN
THE MIXING LAYER FLOW TO NORTHERLY INTO THE WEEKEND AS SURFACE HIGH
PRESSURE MOVES EASTWARD NORTH OF THE NORTHERN GULF COAST. THIS LIGHT
NORTHERLY FLOW IS EXPECTED TO LAST THROUGH THE WEEKEND INTO THE
COMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 40 67 40 70 / 00 00 00 00
PENSACOLA 44 69 45 71 / 00 00 00 00
DESTIN 48 68 48 70 / 00 00 00 00
EVERGREEN 37 65 35 69 / 00 00 00 00
WAYNESBORO 37 65 32 69 / 00 00 00 00
CAMDEN 40 63 37 68 / 00 00 00 00
CRESTVIEW 38 68 35 70 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 19, 7:45 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 745 PM CDT WED OCT 19 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-210100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 745 PM CDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND THURSDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THURSDAY FOR NORTHWEST WINDS 20 TO 30 KNOTS AND SEAS RANGING FROM 5 FEET NEAR SHORE TO 10 FEET WELL OFFSHORE. MUCH COOLER AIR FLOWING INTO THE REGION WILL DROP OVERNIGHT LOWS INTO THE UPPER THIRTIES OVER INLAND AREAS WITH LOWER FORTIES NEAR THE COAST BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE FIRST FROST OF THE SEASON COULD OCCUR FRIDAY AND SATURDAY MORNINGS NORTH OF HIGHWAY 84 AS TEMPERATURES DIP INTO THE MID AND UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY.
Nearby
Frost Advisories in Alabama, 2011Frost Advisories in Mississippi, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.